Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On Better-Quasi-Ordering Countable Series-Parallel Orders
HTML articles powered by AMS MathViewer

by Stéphan Thomassé PDF
Trans. Amer. Math. Soc. 352 (2000), 2491-2505 Request permission


We prove that any infinite sequence of countable series-parallel orders contains an increasing (with respect to embedding) infinite subsequence. This result generalizes Laver’s and Corominas’ theorems concerning better-quasi-order of the classes of countable chains and trees.
Similar Articles
Additional Information
  • Stéphan Thomassé
  • Affiliation: Laboratoire LMD, UFR de Mathématiques, Université Claude Bernard 43, Boulevard du 11 novembre 1918, 69622 Villeurbanne Cedex, France
  • Email:
  • Received by editor(s): October 4, 1995
  • Received by editor(s) in revised form: January 6, 1998
  • Published electronically: April 7, 1999
  • Additional Notes: This work was supported in part by the DIMANET program, Human Capital and Mobility (HCM) Contract No. ERBCHRXCT 940429
  • © Copyright 2000 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 352 (2000), 2491-2505
  • MSC (1991): Primary 05C20; Secondary 05C05, 08A65, 05C75
  • DOI:
  • MathSciNet review: 1624214